Ohio, 2003Flash Flooding and Flood in Ohio, July 8 to 9, 2003
July 8 to 9, 2003 · NWS ILN · 47 events in 22 counties and zones
30 thunderstorm wind, 13 flash flood, 3 hail, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.2 million
- Crop damage
- None recorded
- Events
- 47
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 8, 1:21 AM EST, 9 minutes earlier.
Area forecast discussion, Jul 8, 1:21 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
221 AM EDT TUE JUL 8 2003
MOIST JUICY AIRMASS ACRE FCST AREA THIS MRNG WITH DEWPTS IN L/M70S.
SCATTERED STRONG CONVECTION ALONG I-71 BTWN MT VERNON AND CLE...THEN
LARGE MCS DROPPING QUICKLY ESE ACRS NORTHERN/CNTRL INDIANA.
NUMEROUS WIND DMG REPORTS WITH MCS OVER INDIANA...HAVE TSTMS
BEGINNING TO AFFECT WESTERN TIER OF COUNTIES BY 07Z.
NO BREAK IN PATTERN OF WAVE AFTER WAVE OF TSTM COMPLEXES TO CONTINUE
ACRS OH VALLEY FOR NEXT 48-60 HRS AS FRNTL BNDRY OSCILLATES ACRS
REGION. FIRST ISSUE IS MCS BARRELING TOWARDS FCST AREA ATTM.
APPEARS TO BE A BIT OF A WEAKENING TREND IN TSTMS OVER LAST HR...BUT
RADAR STILL INDCG STRONG WINDS IN EXCESS OF 50 KTS WITH LEADING
OUTFLOW. ALSO...IWX/IND REPORTING WIND GUSTS 60-70 MPH ALONG LINE.
TSTMS WILL BEGIN AFFECTING WEST CNTRL OH COS AND WHITEWATER VALLEY
AREA OVER NEXT HOUR AND A HALF. THEN EXPECT TSTMS TO CONTINUE ESE
TRACK...SPREADING ACRS CWA NORTH OF A BROOKVILLE IND TO WILMINGTON
TO CHILLICOTHE LINE. MAY GET A FEW TSTMS SOUTH OF THIS LINE...BUT
MAIN FOCUS WILL BE ACRS I-70 CORRIDOR. SHOULD SEE TSTMS EXITING
FCST AREA BY 12Z AT LATEST.
AFTER THIS MRNGS ACTIVITY...SHOULD HAVE QUIET MORNING/ERLY AFTN
BEFORE CONVECTION STARTS FIRING AGAIN THIS AFTN INTO EVNG. NICE
S/WV SLATED INTO CNTRL ILL BY 00Z WED WITH STRONG UPR DIV/LO LVL
CONV ACRS REGION TONIGHT...AND HIGH INSTABILITY. WENT AHEAD AND
RAISED TO LKLY POPS ACRS NORTHERN FCST AREA TONIGHT WITH ANOTHER
TSTM COMPLEX EXPECTED TO TRACK ACRS THIS AREA.
GFS/ETA ON THEIR 00Z RUNS HAVE MADE MAJOR ADJUSTMENT IN SPINNING UP
IMPRESSIVE S/WV ACRS NORTHERN PLAINS WED NIGHT PUSHING INTO GRT LKS
ON THURS. HAVE LATCHED ONTO MORE AMPLIFIED PATTERN...WITH EXPECTED
FROPA ACRS FCST AREA LATE THURS INTO THURS NIGHT. KEEPING HI CHC
POPS MOST OF FCST AREA UNTIL FRONT FINALLY PUSHES THRU THURS NIGHT.
FCST AREA REMAINS FAIR GAME FOR REPEATED BOUTS OF TORRENTIAL
RAINS/SVR WX THRU THIS TIME. LOOKS LIKE REGION WILL FINALLY GET A
BREAK FOR FRI/SAT AS HI PRES ATTEMPTS TO BUILD INTO OH VALLEY.
TEMPS...WARMED TEMPS WED THRU THURS WITH FRNTL BNDRY DRAPED ACRS
REGION. WED NIGHT TEMPS RAISED SVRL DEGREES INTO M/U60S. RESULTANT
TEMPS CLOSE TO MAV GUID ALL PERIODS EXCPT WED. WENT CLOSER TO
WARMER MET VALUES FOR WED.
.ILN...NONE.
OH...FLOOD WATCH THROUGH 8 AM FOR WEST CENTRAL OHIO AND PARTS OF THE
MIAMI VALLEY...SVR TSTM WATCH UNTIL 5 AM FOR WEST CENTRAL OHIO...THE
MIAMI VALLEY AND PORTIONS OF SOUTHWEST AND CENTRAL OHIO.
IN...FLOOD WATCH THROUGH 8 AM AND SVR TSTM WATCH THROUGH 5 AM FOR
PARTS OF THE WHITEWATER VALLEY.
KY...NONE.
RYAN
Hazardous weather outlook, Jul 7, 6:15 AM EST, 19 hours 15 minutes before
INZ050-058-059-066-073>075-080-KYZ089>097-099-100-OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088-071315-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
715 AM EDT MON JUL 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. FLOODING RAINS WILL BE POSSIBLE WITH ANY OF THE
THUNDERSTORMS...ESPECIALLY FOR THOSE TO THE NORTH I-70. FLOOD WATCH
FOR WEST CENTRAL OHIO WILL EXPIRE AT 8 AM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND
INTO THE OVERNIGHT HOURS THROUGH FRIDAY. ANY OF THESE THUNDERSTORMS
COULD CONTAIN HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
TIPTON
In the hours before
Special weather statement, Jul 7, 8:51 PM EST, 4 hours 39 minutes before
INZ050-058-059-OHZ026-034-035-042>045-051>054-060>062-080235-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
951 PM EDT MON JUL 7 2003
SEVERE THUNDERSTORM WATCH 670 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...
INDIANA...
FAYETTE UNION WAYNE
OHIO...
AUGLAIZE CHAMPAIGN CLARK DARKE GREENE
HARDIN LOGAN MADISON MERCER MIAMI
MONTGOMERY PREBLE SHELBY UNION
TIPTON
CONIGLIO
Special weather statement, Jul 7, 8:51 PM EST, 4 hours 39 minutes before
INZ050-058-059-OHZ026-034-035-042>045-051>054-060>062-080235-
SPECIAL WEATHER STATEMENT...CORRECTED TYPE OF WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
951 PM EDT MON JUL 7 2003
TORNADO WATCH 670 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...
INDIANA...
FAYETTE UNION WAYNE
OHIO...
AUGLAIZE CHAMPAIGN CLARK DARKE GREENE
HARDIN LOGAN MADISON MERCER MIAMI
MONTGOMERY PREBLE SHELBY UNION
CONIGLIO
Special weather statement, Jul 7, 10:32 PM EST, 2 hours 58 minutes before
OHZ056-065-074-080350-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1132 PM EDT MON JUL 7 2003
...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED...
SEVERE THUNDERSTORM WATCH 674 HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES, FAIRFIELD, HOCKING AND LICKING. THE SEVERE WEATHER THREAT
HAS DIMINISHED ACROSS THE AREA AS SHOWERS AND THUNDERSTORMS HAVE
PUSHED INTO EASTERN OHIO.
RLG
Event by event
30 thunderstorm wind, 13 flash flood, 3 hail, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Mercer
- When
- July 8, 1:30 AM EST to 1:45 AM EST
- Where
- Mercer County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.167, -82.800
Trees were downed, and a few structures sustained minor damage.
Flash Flood, Mercer
- When
- July 8, 1:50 AM EST to 3:00 AM EST
- Where
- Mercer County, Rockford
- Property damage
- $2.0 million
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.117, -83.283
Major flooding continued across the northern part of the county, with more snadbaggin in Rockford. Forty additional homes were evacuated in and around Rockford. Numerous roads remained flooded and closed.
Thunderstorm Wind, Darke
- When
- July 8, 2:04 AM EST to 2:14 AM EST
- Where
- Darke County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.033, -83.150
Thunderstorm Wind, Auglaize
- When
- July 8, 2:06 AM EST to 2:21 AM EST
- Where
- Auglaize County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.850, -82.817
Numerous trees and limbs were downed.
Thunderstorm Wind, Montgomery
- When
- July 8, 2:30 AM EST to 2:35 AM EST
- Where
- Montgomery County, Trotwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.733, -82.567
A few trees and limbs were knocked down.
Thunderstorm Wind, Hardin
- When
- July 8, 2:30 AM EST to 2:45 AM EST
- Where
- Hardin County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.717, -82.950
Numerous trees and power poles were downed.
Thunderstorm Wind, Shelby
- When
- July 8, 2:35 AM EST to 2:40 AM EST
- Where
- Shelby County, Sidney
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.067, -82.517
Several homes were damaged by falling trees. Numerous trees and limbs were knocked down, and a few road signs were blown over. A 63 mph gust was measured in Anna.
Thunderstorm Wind, Miami
- When
- July 8, 2:35 AM EST to 2:40 AM EST
- Where
- Miami County, Piqua
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.050, -82.250
Several trees were downed.
Thunderstorm Wind, Champaign
- When
- July 8, 3:05 AM EST to 3:25 AM EST
- Where
- Champaign County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.050, -84.200
A dozen 100 foot tall trees were downed along US Route 68 north of Urbana. Trees and power poles were knocked down in other parts of the county.
Thunderstorm Wind, Clark
- When
- July 8, 3:05 AM EST to 3:09 AM EST
- Where
- Clark County, 1 mi S of Springfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -83.450
A barn roof was blown off. Numerous trees were downed.
Thunderstorm Wind, Greene
- When
- July 8, 3:05 AM EST to 3:09 AM EST
- Where
- Greene County, Fairborn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -83.800
Trees were downed on Trebine Road.
Thunderstorm Wind, Butler
- When
- July 8, 3:15 AM EST to 3:27 AM EST
- Where
- Butler County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.717, -82.600
Numerous trees down, including a few on homes and automobiles.
Thunderstorm Wind, Logan
- When
- July 8, 3:20 AM EST to 3:30 AM EST
- Where
- Logan County, Quincy
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.517, -82.450
Hail, Warren
- When
- July 8, 3:20 AM EST to 3:25 AM EST
- Where
- Warren County, Springboro
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.283, -84.150
Thunderstorm Wind, Madison
- When
- July 8, 3:25 AM EST to 3:30 AM EST
- Where
- Madison County, Plain City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -83.083
Several trees were knocked down.
Thunderstorm Wind, Union
- When
- July 8, 3:30 AM EST to 3:45 AM EST
- Where
- Union County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.733, -83.817
A garage sustained minor damage on Robinson Road. Trees and powerlines were downed across the county.
Thunderstorm Wind, Delaware
- When
- July 8, 3:30 AM EST to 3:38 AM EST
- Where
- Delaware County, Radnor
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.167, -83.817
Numerous trees down across the northern part of the county.
Thunderstorm Wind, Franklin
- When
- July 8, 3:34 AM EST to 3:45 AM EST
- Where
- Franklin County, Hilliard
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $200,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Widespread wind damage occurred across the northern part of the county. Up to 200 trees were downed, some causing extensive damage by falling onto homes and automobiles. Dime size hail also fell across the northern Columbus suburbs. Wind gusts were estimated at near 70 mph.
Hail, Delaware
- When
- July 8, 3:55 AM EST to 3:58 AM EST
- Where
- Delaware County, Center Vlg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.533, -83.433
Thunderstorm Wind, Franklin
- When
- July 8, 4:00 AM EST
- Where
- Franklin County, Canal Winchester
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Thunderstorm Wind, Fayette
- When
- July 8, 4:00 AM EST to 4:05 AM EST
- Where
- Fayette County, Washington Court Hou
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.550, -84.233
Thunderstorm Wind, Licking
- When
- July 8, 4:08 AM EST to 4:11 AM EST
- Where
- Licking County, Granville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.550, -84.617
Numerous trees and power poles were downed.
Thunderstorm Wind, Pickaway
- When
- July 8, 4:14 AM EST to 4:19 AM EST
- Where
- Pickaway County, Ashville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.283, -84.150
Several trees were downed.
Thunderstorm Wind, Licking
- When
- July 8, 4:26 AM EST to 4:29 AM EST
- Where
- Licking County, 2 mi S of Hanover
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.150, -84.600
Trees and powerlines were downed near the intersection of State Route 16 and State Route 146. Route 16 was closed for a period due to debris on the road.
Thunderstorm Wind, Fairfield
- When
- July 8, 4:31 AM EST to 4:43 AM EST
- Where
- Fairfield County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.517, -84.167
Numerous trees were downed.
Thunderstorm Wind, Hocking
- When
- July 8, 4:37 AM EST to 4:52 AM EST
- Where
- Hocking County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.150, -84.233
Numerous trees and powerlines were knocked down.
Hail, Miami
- When
- July 8, 1:13 PM EST to 1:18 PM EST
- Where
- Miami County, Troy
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.800, -84.317
Thunderstorm Wind, Champaign
- When
- July 8, 1:50 PM EST to 1:58 PM EST
- Where
- Champaign County, 5 mi NW of Urbana
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.450, -84.583
Trees and powerlines were downed from Upper Valley Pike east to Kennard-Kingscreek Road. A garage sustained major damage beyond repair along Upper Valley Pike.
Thunderstorm Wind, Madison
- When
- July 8, 2:45 PM EST to 2:49 PM EST
- Where
- Madison County, London
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.683, -83.633
Trees and powerlines were knocked down.
Flood, Clark
- When
- July 8, 3:00 PM EST to 5:00 PM EST
- Where
- Clark forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
Strong thunderstorms produced two to three inches of rain on already saturated soils during the late afternoon. Several roads were flooded across the county, with a culvert washed out along Snyder Domer Road to the northwest of Springfield.
Thunderstorm Wind, Clark
- When
- July 8, 3:30 PM EST to 3:34 PM EST
- Where
- Clark County, Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.300, -83.967
Several trees and powerlines were downed.
Thunderstorm Wind, Greene
- When
- July 8, 3:35 PM EST to 3:40 PM EST
- Where
- Greene County, Cedarville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.133, -83.767
Trees and powerlines were knocked down.
Flash Flood, Clark
- When
- July 8, 3:35 PM EST to 5:15 PM EST
- Where
- Clark County, 2 mi N of South Charleston
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.383, -83.150
Several roads were flooded.
Thunderstorm Wind, Fairfield
- When
- July 8, 3:53 PM EST
- Where
- Fairfield County, Lancaster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.900, -83.800
Trees and powerlines were downed.
Flash Flood, Mercer
- When
- July 8, 4:33 PM EST to 6:00 PM EST
- Where
- Mercer County, 3 mi S of Celina
- Property damage
- $500,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
The spillway to Grand Lake Saint Marys overflowed onto US Route 127 and surrounding homes and businesses. An athletic club and medical office were under several feet of water. Beaver Creek remained well out of its banks, causing additional flooding of homes further downstream.
Thunderstorm Wind, Franklin
- When
- July 8, 5:07 PM EST
- Where
- Franklin County, Grove City
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.300, -83.367
Flash Flood, Logan
- When
- July 8, 5:14 PM EST to 6:45 PM EST
- Where
- Logan County, Lakeview
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Much of the town of Lakeview, including several businesses and homes, remained underwater. Numerous roads in the Indian Lake vicinity were flooded and closed, including State Routes 274 and 235.
Flash Flood, Shelby
- When
- July 8, 5:15 PM EST to 6:30 PM EST
- Where
- Shelby County, Ft Loramie
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Lake Loramie State Park was evacuated as the lake came out of its banks. Numerous roads were flooded across the northern half of the county. County Road 25A and nearby parkland were underwater in Sidney.
Thunderstorm Wind, Shelby
- When
- July 8, 5:15 PM EST to 5:20 PM EST
- Where
- Shelby County, Sidney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.817, -84.017
Trees and limbs were downed. Fifteen homes and a few automobiles sustained minor damage from fallen trees.
Flash Flood, Darke
- When
- July 8, 5:28 PM EST to 6:30 PM EST
- Where
- Darke County, Versailles
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Twenty-five roads in the northeast part of the county were closed due to high water. A few homes were flooded in the area as well.
Flash Flood, Auglaize
- When
- July 8, 5:30 PM EST to 6:10 PM EST
- Where
- Auglaize County, New Bremen
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Numerous roads were flooded and closed in the southwest part of the county.
Flash Flood, Mercer
- When
- July 8, 6:20 PM EST to 8:45 PM EST
- Where
- Mercer County, Celina
- Property damage
- $500,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Major flooding continued across the county, with travel virtually at a standstill as many of the county roads were underwater. The worst flooding continued from Celina where Grand Lake Saint Marys was out of its banks, north to Rockford and Mendon with the Saint Marys River in record flood. Homes and businesses were flooded in Rockford, Celina, Mendon, and Montezuma.
Flash Flood, Auglaize
- When
- July 8, 7:56 PM EST to July 9, 12:00 AM EST
- Where
- Auglaize County, St Marys
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Water from Grand Lake Saint Marys spilled into nearby neighborhoods. Four homes sustained major damage, with 30 homes receiving minor damage from the flooding. Numerous roads were underwater on the west side of town and closed.
Flash Flood, Shelby
- When
- July 8, 8:00 PM EST to July 9, 12:00 AM EST
- Where
- Shelby County, Ft Loramie
- Property damage
- $150,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
One hundred homes near Lake Loramie were flooded. Evacuations occurred near Fort Loramie, Jackson Center, and Port Jefferson. Numerous roads remained underwater across the northern half of the county.
Flash Flood, Logan
- When
- July 8, 8:02 PM EST to July 9, 12:00 AM EST
- Where
- Logan County, Lakeview
- Property damage
- $200,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Major flooding continued in Lakeview as 25 additional families were evacuated. Three-fourths of the town was underwater as rain came to an end late in the evening. The total number of homes affected by the week of flooding in the county were close to 200.
Flash Flood, Darke
- When
- July 8, 8:11 PM EST to July 9, 12:00 AM EST
- Where
- Darke County, North Portion
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Numerous roads remained flooded and closed.
Flash Flood, Mercer
- When
- July 8, 9:30 PM EST to July 9, 12:30 AM EST
- Where
- Mercer County, Countywide
- Property damage
- $1.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Major flooding continued. From July 4 through July 8, close to 400 homes sustained some damage from the flooding. Most of the flood damage occurred from Rockford and Mendon south to Celina. Numerous roads and bridges were washed out across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Ohio, July 8, 2003$9.7 million · 88 kt wind · 32 events
- Hail and Damaging Winds in Ohio, July 8, 2003$3.7 million · 60 kt wind · 31 events
- Flood in Indiana, July 8 to 31, 2003$7.5 million · 1 event
- Wildfire in California, July 8 to 11, 2003$1.3 million · 1 event
- Tornado and Flash Flooding in Indiana, July 8 to 9, 2003$125,000 · F1 · 24 events
- Damaging Winds and Lightning Strikes in Illinois, July 8, 20031 injured · $470,000 · 55 kt wind · 12 events
- Hail and Damaging Winds in South Dakota, July 8, 2003$325,000 · 2.5 in hail · 21 events
- Wildfire in California, July 8 to 10, 2003$680,000 · 1 event
- Flash Flood in West Virginia, July 8, 2003$500,000 · 1 event
- Hail and Damaging Winds in Iowa, July 8, 2003$194,000 · 55 kt wind · 11 events
- Flash Flooding and Lightning Strike in Missouri, July 8, 2003$205,000 · 4 events
- Hail and Damaging Winds in Ohio, July 8, 2003$200,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334919, 5334450, 5334920, 5334921, 5334924, 5334925, 5334922, 5334923, 5334927, 5334928, 5334929, 5334931, 5334926, 5334932, 5334933, 5334930, 5334982, 5334434, 5334983, 5334435, 5334449, 5334436, 5334439, 5334437, 5334438, 5334440, 5334441, 5334448, 5334442, 5330304, 5334443, 5334444, 5334451, 5334445, 5330033, 5334447, 5330037, 5330036, 5334446, 5330035, and more.